A & A Case Reports · 2013 · 31 citations · 4 references
Veterinary MedicineAnesthesiologySurgeryAnesthesiaGeneral AnesthesiaLocal AnesthesiaAnesthetic ComplicationsLocal Anesthetic ToxicityField Block InjectionIntraperitoneal AdministrationLocal Anesthetic InfiltrationPerioperative Cardiac ArrestRopivacaine Toxicity
We report the case of a 25-year-old female scheduled for laparoscopic gynecologic surgery under general anesthesia. At the end of laparoscopy, an intraperitoneal infiltration (ropivacaine 0.75%, 20 mL) was administered by the surgeon without informing the anesthesiologist. After tracheal extubation due to significant postoperative pain, the anesthesiologist performed a bilateral transversus abdominis plane block (ropivacaine 0.75%, 40 mL). A seizure followed by ventricular arrhythmia developed 10 minutes after local anesthetic injection. An infusion of 20% lipid emulsion was successful in converting the ventricular arrhythmia to a sinus rhythm. This overdose could have been avoided with better communication between anesthesiologist and surgeon.
4
Plasma ropivacaine concentrations after ultrasound-guided transversus abdominis plane block
James D Griffiths, F. A. Barron, S. Grant et al. · British Journal of Anaesthesia · 2010 · 212 citations · Full text
Medicine, Obstetrics, Surgery +11